Alert archive / Iowa / Excessive Heat Warnings in 2011
Excessive Heat Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this excessive heat warning at Aug 2, 2011, 3:53 AM CDT for 24 counties in Iowa. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2011, 3:53 AM CDT (08:53 UTC)
- Expired
- Aug 2, 2011, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
All 24 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4836 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WWUS73 KDMX 020853 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 353 AM CDT TUE AUG 2 2011 ...VERY HOT AND HUMID CONDITIONS TO CONTINUE THROUGH TODAY... .TEMPERATURES WILL APPROACH THE WARMEST OF THE YEAR ALONG AND SOUTH OF INTERSTATE 80 TODAY AS VERY WARM AIR POOLS AHEAD OF A COLD FRONT THAT WILL ENTER THE NORTHERN PART OF THE STATE THIS AFTERNOON. A WARM START TODAY COMBINED WITH A DELAYED ARRIVAL OF THE BOUNDARY WILL KEEP DANGEROUS HEAT INDEX VALUES OVER NORTH CENTRAL IOWA INTO A PORTION OF THE AFTERNOON BEFORE GRADUAL COOLING OCCURS WITH THE FRONTAL PASSAGE. IAZ057>062-070>075-081>086-092>097-021700- /O.UPG.KDMX.HT.Y.0006.000000T0000Z-110803T0000Z/ /O.NEW.KDMX.EH.W.0003.110802T0853Z-110803T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 353 AM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...HIGH TEMPERATURES OF 95 TO 100 DEGREES ARE FORECAST TODAY. A FEW LOCATIONS COULD TOP 100. * HEAT INDEX...HEAT INDEX VALUES OF 110 TO 120 ARE EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ IAZ004>007-015>017-023>028-033>039-021700- /O.EXT.KDMX.HT.Y.0006.000000T0000Z-110803T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 353 AM CDT TUE AUG 2 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES IN THE LOW TO MID 90S ARE FORECAST FOR TODAY. A FEW CLOUDS AND A PASSING COLD FRONT WILL GIVE SOME RELIEF NORTH OF HIGHWAY 20 THIS AFTERNOON. * HEAT INDEX...HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TAKE PRECAUTIONS TO PROTECT PETS AND LIVESTOCK. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ IAZ044>050-021700- /O.CON.KDMX.HT.Y.0006.000000T0000Z-110803T0000Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO 353 AM CDT TUE AUG 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES IN THE LOW TO MID 90S ARE FORECAST FOR TODAY. * HEAT INDEX...HEAT INDEX VALUES OF 105 TO 110 ARE EXPECTED TODAY. HEAT INDICES MAY EXCEED 110 FOR A BRIEF PERIOD THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TAKE PRECAUTIONS TO PROTECT PETS AND LIVESTOCK. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
3 follow-up statements
391 WWUS73 KDMX 021553 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1053 AM CDT TUE AUG 2 2011 ...VERY HOT AND HUMID CONDITIONS TO CONTINUE THROUGH TODAY... .TEMPERATURES WILL APPROACH THE WARMEST OF THE YEAR ALONG AND SOUTH OF INTERSTATE 80 TODAY AS VERY WARM AIR POOLS AHEAD OF A COLD FRONT THAT WILL ENTER THE NORTHERN PART OF THE STATE THIS AFTERNOON. A WARM START TODAY COMBINED WITH A DELAYED ARRIVAL OF THE BOUNDARY WILL KEEP DANGEROUS HEAT INDEX VALUES OVER NORTH CENTRAL IOWA INTO A PORTION OF THE AFTERNOON BEFORE GRADUAL COOLING OCCURS WITH THE FRONTAL PASSAGE. IAZ057>062-070>075-081>086-092>097-022200- /O.CON.KDMX.EH.W.0003.000000T0000Z-110803T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1053 AM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES OF 95 TO 100 DEGREES ARE FORECAST TODAY. A FEW LOCATIONS COULD TOP 100. * HEAT INDEX...HEAT INDEX VALUES OF 110 TO 120 ARE EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ IAZ004>007-015>017-023>028-033>039-044>050-022200- /O.CON.KDMX.HT.Y.0006.000000T0000Z-110803T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 1053 AM CDT TUE AUG 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES IN THE LOW TO MID 90S ARE FORECAST FOR TODAY. * HEAT INDEX...HEAT INDEX VALUES OF 105 TO 110 ARE EXPECTED TODAY. HEAT INDICES MAY EXCEED 110 FOR A BRIEF PERIOD THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TAKE PRECAUTIONS TO PROTECT PETS AND LIVESTOCK. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ SMALL
766 WWUS73 KDMX 022037 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CDT TUE AUG 2 2011 ...VERY HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA... .A WEAK COLD FRONT CONTINUES TO PROGRESS THROUGH CENTRAL IOWA LATE THIS AFTERNOON. ALTHOUGH IT REMAINS QUITE HUMID...THIS HAS LOWERED TEMPERATURES SOMEWHAT ACROSS NORTHERN IOWA ALLOWING HEAT INDICES TO DROP BELOW ADVISORY CRITERIA. HOWEVER FARTHER SOUTH...ALONG AND SOUTH OF INTERSTATE 80...TEMPERATURES REMAIN IN THE 90S TO OVER 100 DEGREES WITH HEAT INDICES FROM 105 TO 120. CONDITIONS SHOULD IMPROVE IN THIS AREA LATER THIS EVENING AS THE FRONT CONTINUES TO PUSH OFF TO THE SOUTH AND EAST. IAZ004>007-015>017-023>028-033>039-044>050-022145- /O.CAN.KDMX.HT.Y.0006.000000T0000Z-110803T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 337 PM CDT TUE AUG 2 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HEAT ADVISORY. ALTHOUGH IT REMAINS FAIRLY HUMID...TEMPERATURES HAVE DROPPED INTO THE MIDDLE 80S TO LOWER 90S ACROSS THE ADVISORY AREA ALLOWING HEAT INDICES TO FALL TO BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE AFTERNOON AND EVENING. $$ IAZ057>062-070>075-081>086-092>097-030000- /O.CON.KDMX.EH.W.0003.000000T0000Z-110803T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 337 PM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...TEMPERATURES SHOULD REMAIN IN THE 90S TO JUST OVER 100 DEGREES THROUGH THE LATE AFTERNOON HOURS WITH THE WARMEST READINGS SOUTHEAST OF DES MOINES WHERE TEMPERATURES MAY APPROACH 105 DEGREES. * HEAT INDEX...HEAT INDEX VALUES OF 105 TO 120 ARE EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO LATER THIS EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ SMALL
013 WWUS73 KDMX 030005 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 705 PM CDT TUE AUG 2 2011 .A COLD FRONT HAS PASSED SOUTHEAST OF THE AREA WITH WINDS SWINGING AROUND TO THE NORTH TO NORTHWEST IN ITS WAKE. COOLER AIR WILL PUSH SOUTH ACROSS THE AREA TONIGHT INTO WEDNESDAY. IAZ057>062-070>075-081>086-092>097-030115- /O.EXP.KDMX.EH.W.0003.000000T0000Z-110803T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 705 PM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... COOLER AIR WILL SPREAD SOUTH ACROSS THE AREA THIS EVENING. HEAT INDICES HAVE FALLEN BELOW 110 ACROSS THE REGION...WITH MOST LOCATIONS IN THE 100 TO 105 DEGREE RANGE. HEAT INDICES WILL FALL TO BETWEEN 90 AND 95 BY 1000 PM THIS EVENING...AND THE LOW 70S BY MORNING. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this excessive heat warning went out at Aug 2, 3:45 AM CDT, 8 minutes earlier.
Area forecast discussion, Aug 2, 3:45 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT TUE AUG 2 2011 .SHORT TERM /TODAY/... SFC LOW CURRENTLY MOVING INTO WEST CENTRAL WITH A BOUNDARY STRETCHING SOUTHEAST THROUGH SOUTHEAST SOUTH DAKOTA AND INTO CNTRL NEBRASKA. THE 850 MB THERMAL RIDGE IS INTO CENTRAL AND NORTHWEST IOWA EARLY THIS MORNING AND IT WILL SETTLE GRADUALLY SOUTHEAST THROUGHOUT THE DAY AS COLD FRONT GRADUAL MOVES INTO THE STATE TODAY. THIS TIMING IS A BIT DELAYED THAN PREVIOUSLY EXPECTED AND WILL LEAD TO A PROLONGED PERIOD OF HEATING...ESPECIALLY OVER THE SOUTH TODAY. TEMPERATURES OVER THE SOUTHERN HALF TODAY SHOULD REACH 95 TO 100 DEGREES THIS AFTERNOON UNDER THE 850 MB THERMAL RIDGE WITH TEMPERATURES APPROACHING 29C. A FEW LOCATIONS SHOULD TOP 100. THIS COMBINED WITH POOLING DEWPOINTS IN THE UPPER 70S TO LOWER 80S WILL CREATE HEAT INDEX VALUES OF 110 TO 120 DEGREES ALONG AND SOUTH OF INTERSTATE 80S THIS AFTERNOON. FOR THIS REASON...WILL BE UPGRADING TO AN EXTREME HEAT WARNING ACROSS THIS REGION. FARTHER NORTH...HEAT INDEX VALUES OF 100 TO 110 WILL OCCUR THIS AFTERNOON THOUGH WILL BE LIMITED A BIT OVER THE NORTH WITH A SOONER FROPA AND SOME MID LEVEL CLOUDINESS. THE HIGHWAY 30 CORRIDOR COULD ECLIPSE HEAT INDEX VALUES OF 110 FOR A BRIEF PERIOD THIS AFTERNOON. ONCE AGAIN WITH THE SLOWER TIMING OF THE BOUNDARY...HAVE EXTENDED THE HEAT ADVISORY OVER THE NORTH THROUGH THE AFTERNOON. THUNDERSTORM CHANCES STILL NOT LOOKING GREAT TODAY. THE COOLING ALOFT WILL BE A BIT DELAYED FRONT THE SFC FRONTAL PASSAGE THUS LEAVING AN INHIBITING CAP IN PLACE WHILE THE MORE DYNAMIC FORCING IS WELL OF TO THE EAST THROUGH THE GREAT LAKES REGION. A FEW ISOLATED POST FRONTAL STORMS ARE POSSIBLE. .LONG TERM /TONIGHT THROUGH MONDAY/... TWO MAIN SYSTEMS TO FOCUS ON THROUGHOUT THE MID/LONG RANGE WITH THE FIRST BEING THE COLD FRONT DROPPING THROUGH THE STATE TODAY INTO TONIGHT AND THEN THE SYSTEM TO MOVE THROUGH THE AREA MAINLY THURSDAY INTO THURSDAY NIGHT. COLD FRONTAL BOUNDARY ASSOCIATED WITH THE AREA OF SFC LOW PRESSURE ACROSS THE DAKOTAS/MN/ERN NE TO BE DRAPED ACROSS THE CENTRAL CWA BY EARLY THIS EVENING AND WILL SINK SOUTHWARD INTO NORTHERN MISSOURI LATE TONIGHT. MAIN FORCING/BEST CHANCES FOR PRECIPITATION TO REMAIN CLOSER TO THE SHORTWAVE ALOFT IN ACROSS THE GREAT LAKES REGION TONIGHT. ALSO NOT A LOT OF MOISTURE ALOFT...SO STUCK WITH SLIGHT CHANCE POPS ACROSS THE SOUTHERN HALF OF THE CWA THIS EVENING AND INTO THE SOUTHERN CWA LATE TONIGHT. HIGH PRESSURE TO THEN BUILD BRIEFLY INTO THE AREA FOR WEDNESDAY WITH COOLER TEMPERATURES INTO THE 80S AND DEWPOINTS DOWN INTO THE 60S ACROSS THE CWA. BROAD UPPER RIDGE THEN FLATTENS EVEN MORE WITH A SHORTWAVE TROUGH TO APPROACH THE AREA LATE WEDNESDAY NIGHT AND MOVE THROUGH THURSDAY INTO THURSDAY NIGHT. THIS SYSTEM ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM DON THAT HAD MOVED INTO TEXAS LAST WEEK. THEREFORE STILL EXPECT SOME DECENT RAIN CHANCES EVEN THROUGH GULF IS CUT OFF. MODEL QPF AMOUNTS SUGGESTING AN INCH OR MORE OF PRECIPITATION ACROSS THE SOUTHERN TWO THIRDS OF THE CWA...POSSIBLY AS MUCH AS TWO INCHES. WILL HAVE TO MONITOR AMOUNTS...HOWEVER HAVE TEMPERED IT A BIT FOR NOW WITH AROUND HALF AN INCH TO AN INCH IN THE GRIDS. ALSO LOWERED HIGH TEMPS A BIT FOR THURSDAY ESPECIALLY ACROSS THE WESTERN HALF OF THE CWA WHERE COULD SEE CLOUDS/PRECIPITATION THROUGHOUT MUCH OF THE DAY. KEPT TEMPS A LITTLE HIGHER ACROSS THE EAST WHERE PRECIPITATION NOT REALLY EXPECTED UNTIL THE AFTERNOON HOURS. FOR FRIDAY INTO THE WEEKEND...FORECAST BECOMES MORE UNCERTAIN WITH INTERMITTENT CHANCES FOR ADDITIONAL PRECIPITATION. WEST TO NORTHWESTERLY FLOW REMAINS ACROSS THE AREA ALOFT WITH A CONTINUED STREAM OF WEAK WAVES PUSHING THROUGH THE REGION. H85 TEMPERATURES CLIMB BACK TO AROUND +20C OR INTO THE LOWER 20S C...THEREFORE EXPECT TEMPERATURES AROUND AVERAGE TO SLIGHTLY ABOVE AVERAGE. && .AVIATION...02/06Z VFR CONDITIONS WILL REMAIN WIDESPREAD ACRS THE FORECAST AREA THROUGH TUESDAY...ALTHOUGH SOME ISOLATED MVFR VISIBILITIES WILL BE POSSIBLE EARLY THIS MORNING. FRONT IS FORECAST TO PASS THROUGH IOWA ON TUESDAY WITH WINDS BECOMING NORTHWEST BEHIND THE BOUNDARY. ANY CIGS WILL REMAIN VFR WITH A FEW ISOLATED STORMS LATE IN THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAIR- ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR- GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET- FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH- MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-TAMA-WEBSTER-WINNEBAGO- WORTH-WRIGHT. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...COGIL
Hazardous weather outlook, Aug 1, 3:35 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT MON AUG 1 2011 IAZ004>007-015>017-023>028-033>039-022045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 335 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT HEAT INDEX VALUES THIS EVENING WILL BE IN THE 90 TO 100 DEGREE RANGE AND ONLY DROP TO 70 TO NEAR 80 DEGREES BY EARLY TUESDAY. A HEAT ADVISORY CONTINUES THROUGH TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT AND HUMIDITY WILL CONTINUE INTO EARLY TUESDAY WITH HEAT INDEX READINGS OF 100 TO 105 EXPECTED ONCE AGAIN. LIMITED THUNDERSTORM CHANCES ARE POSSIBLE TUESDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. BETTER CHANCES FOR THUNDERSTORMS ARRIVE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ044>050-057>062-070>075-081>086-092>097-022045- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 335 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED THIS EVENING AND DROP OFF ONLY TO 75 TO 85 DEGREES BY EARLY TUESDAY. A HEAT ADVISORY CONTINUES THROUGH TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT AND HUMIDITY WILL CONTINUE TUESDAY WITH HEAT INDEX READINGS OF 105 TO 115 EXPECTED ONCE AGAIN IN THE AFTERNOON AND EVENING HOURS. LIMITED THUNDERSTORM CHANCES ARE POSSIBLE TUESDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. BETTER CHANCES FOR THUNDERSTORMS ARRIVE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. REV
Nearby
Excessive Heat Warnings in Iowa, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.